Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 18, NWS Miami, FL

May 6, 2017

NWS Miami, FL issued this small craft advisory at May 6, 2017, 3:41 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 6, 2017, 3:41 AM EDT (07:41 UTC)
Expired
May 6, 2017, 2:00 PM EDT
In force
10 hr
Issued by
NWS Miami, FL

The text

As transmitted.

541 
WHUS72 KMFL 060741
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SAT MAY 6 2017

GMZ656-657-676-061400-
/O.NEW.KMFL.SC.Y.0018.170506T0741Z-170506T1400Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
341 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* WINDS AND SEAS...NORTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO
  30 KT THROUGH LATE MORNING BECOMING WEST NORTHWEST 10 TO 15
  KNOTS IN THE AFTERNOON. SEAS 5 TO 8 FEET IN THE OFFSHORE GULF 
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-671-061800-
/O.NEW.KMFL.SC.Y.0018.170506T0741Z-170506T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
341 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KNOTS THIS MORNING
  BECOMING WEST AROUND 10 KNOTS IN THE AFTERNOON. SEAS 3 TO 6 FEET
  WITH OCCASIONAL SEAS UP TO 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
387 
WHUS72 KMFL 061434
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1034 AM EDT SAT MAY 6 2017


AMZ650-670-671-061800-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-170506T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1034 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
002 
WHUS72 KMFL 061754
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT SAT MAY 6 2017

AMZ650-670-671-061900-
/O.EXP.KMFL.SC.Y.0018.000000T0000Z-170506T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
154 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

WINDS WILL CONTINUE TO DIMINISH AS THE AFTERNOON PROGRESSES BELOW
ADVISORY CRITERIA. HOWEVER, SMALL CRAFT WILL STILL NEED TO 
EXERCISE CAUTION FOR WINDS AROUND 15 KNOTS THROUGH THIS EVENING.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 6, 1:38 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 6, 1:38 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
138 AM EDT Sat May 6 2017

.AVIATION...
Post-frontal surface trough moving across the Florida peninsula
06z-09z bringing an area of broken clouds 5,000-6,000 ft along
with wind 280-300 degrees at 10-15 knots with gusts 20-25 knots to
all terminal sites. Wind gradually becoming 300-320 degrees by 13z
with clouds becoming scattered 4,000 ft. Wind will be not as gusty
after 18z and remain 300-320 degrees through the remainder of the
forecast period. VFR conditions and mainly dry weather prevailing
throughout.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from noon EDT today through this evening for
     FLZ063-066-070.

     High Rip Current Risk through this evening for FLZ069.

AM...None.
GM...None.
&&

AVIATION...59/Molleda
Hazardous weather outlook, May 5, 4:32 PM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
432 PM EDT Fri May 5 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
432 PM EDT Fri May 5 2017

...High Risk of Rip Currents Along Naples Beaches through Saturday...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip Currents: There is a high risk of rip currents along the Gulf
coast beaches. Swimming is not recommended. Heed the advise of the
beach patrol.

Thunderstorms: an isolated thunderstorm or two are still possible
tonight, especially over the Atlantic waters.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Rip Currents: The high risk of rip currents continues on Saturday
along the Gulf coast beaches. Swimming is not recommended. Heed the
advise of the beach patrol.

Fire Weather: a very dry airmass will be moving into the region this
weekend increasing the risk of fires. Heed the advise of forestry
officials and be cautious.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:45 AM EDTRed Flag WarningMFL16 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.